Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lappj

Accutane has given me hypopigementation (white spots)!!

Recommended Posts

About a month after starting Accutane, I started to develop hypopigmentation, white spots lighter than the surrounding skin tone, on my left forearm. Initially it was only 2 spots, but now it has developed into about 8--all on my left forearm. What's worse is that the two initial spots are right next to one of the largest freckles on my body, making for a very uneven skin tone. These are not spots that have resulted from an injury of some kind, like certain hypopigmentation. One day, I just woke up with them. I haven't said anything to my dermatologist yet, largely because I was so embarrassed of the unevenness of my skin color (it was already very uneven even before the spots) and I was hoping that they would go away (plus, I've only had two appointments with my derm since starting my 6 month course). I'll be asking him at my next appointment in July.

Anyway, I don't think there is much I can do about (even sunless tanner didn't darken them). I'm just venting I suppose, but if you do know of any possible treatment, feel free to tell me!

For those who don't know what hypopigmentation looks like, follow this link:

http://images.google.co.uk/imgres?imgurl=h...l%3Den%26sa%3DG

Mine aren't that large, but more numerous. I already have very white (or red) skin, so the spots are really,really white to stand out so much. I'll post pictures as soon as my parents get home from a out-of-town with the digital camera.

Share this post


Link to post
Share on other sites
I just recently finished 6 months of accutane and it has also left me with hypopigmentation. It is good in a way cause my pimples use to always heal with dark spots and all those dark spots has become lighten, but a little too lighten. Are u using sunscreen block lotion on your face? because it is very imporant to use sunblock while on accutane everytime you go outside. My dermatologist told me eventually my hypopigmenataion should blend in with my regular pigmentation over tthe course of the next several months since my lighten areas arent that bad. but in the mean time i have been using ambi facial sunblock and mosturiser which aids in making your pigmentation evener. it has helped a little but not drastically.

About a month after starting Accutane, I started to develop hypopigmentation, white spots lighter than the surrounding skin tone, on my left forearm. Initially it was only 2 spots, but now it has developed into about 8--all on my left forearm. What's worse is that the two initial spots are right next to one of the largest freckles on my body, making for a very uneven skin tone. These are not spots that have resulted from an injury of some kind, like certain hypopigmentation. One day, I just woke up with them. I haven't said anything to my dermatologist yet, largely because I was so embarrassed of the unevenness of my skin color (it was already very uneven even before the spots) and I was hoping that they would go away (plus, I've only had two appointments with my derm since starting my 6 month course). I'll be asking him at my next appointment in July.

Anyway, I don't think there is much I can do about (even sunless tanner didn't darken them). I'm just venting I suppose, but if you do know of any possible treatment, feel free to tell me!

For those who don't know what hypopigmentation looks like, follow this link:

Mine aren't that large, but more numerous. I already have very white (or red) skin, so the spots are really,really white to stand out so much. I'll post pictures as soon as my parents get home from a out-of-town with the digital camera.

Share this post


Link to post
Share on other sites

Give it some time. The skin normally repigments the areas over time. JUst like hyperpigmentation your skin should get back to its original colour.

Share this post


Link to post
Share on other sites

I started developing small white spots on my forearm from the sun a few years ago. I never had them before. Is that typical of Accutane to cause that? I'm not on it, but have a simlar thing happening. Maybe it's just age and sun! Wear sunblock!

Share this post


Link to post
Share on other sites

I just finished accutane about a month ago and I had these white spots too. I kept trying to tan and use lotion to make them go away, but it didn't work until just recently. Unfortunately, it's just something else you'll have to deal with until you finish.

Share this post


Link to post
Share on other sites

im just about finished my course of roaccutane and have developed the white spots on both my arms aswell. i havent been in the sunlight because majority of my course was through winter so i was wearing jumpers all the time. i thought the spots were just a side effect and would go away once treatment has stopped but now ive been told that it will probably be permanent..

please let me know if it will go away or even fade because i honestly hate it!!!!

Share this post


Link to post
Share on other sites
I just finished my dose 2 weeks ago and started experiencing the same thing 2 months back.. I'm hoping this is not permanent as I too just woke up one day and found these marks (see my page:

please let me know if your marks are gone .. thanks

same thing happened to me, I will try some of the obagi products. hopefully that will help. Try some tanning, it helped me a bit.

Share this post


Link to post
Share on other sites

Hey!!!

I see your posts are from years ago..so I am very curious how the hypopigmentation developed? I recently got lighter areas on my face too..they are not really white..just lighter than the rest...that makes me really nervous and depressed..

Would be nice if you could report your further eyperiences!

I dont dare to go into the sun anymore!

Share this post


Link to post
Share on other sites

Hey!!!

I am very curious how the hypopigmentation developed? I recently got lighter areas on my face too..they are not really white..just lighter than the rest...that makes me really nervous and depressed..

Would be nice if you could report your further eyperiences!

I dont dare to go into the sun anymore!

Share this post


Link to post
Share on other sites

I grazed my arm about 8 weeks back, after fully healed I noticed my skin was still white where the scab was before- now hasn't returned to its normal skin colour.

I've noticed the same on the worst effected areas of my IB. it's not terribly bad- probably something I notice more than anyone else. So I assume this is a side effect??

Can someone please advise on this? Does it go back to normal?

Can things like bio oil or something help?

Share this post


Link to post
Share on other sites

This has happened to both of my arms as well. Isn't it wierd that it's only on the upper arms? My left arm is a lot worse than my right. I think it is correlated to the sun because I noticed it initially after being at the beach. I put tons of sunscreen on too so who knows. I'd rather have this than acne though.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×